Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Phoenix, AZ

August 16, 2012La Paz County, Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 16, 2012, 6:50 PM MST for La Paz County, Maricopa County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 6:50 PM MST (01:50 UTC)
Expired
Aug 16, 2012, 7:30 PM MST
In force
40 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Maricopa County, AZ

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS55 KPSR 170150
SVRPSR
AZC012-013-170230-
/O.NEW.KPSR.SV.W.0034.120817T0150Z-120817T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
650 PM MST THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 730 PM MST

* AT 646 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
OF 60 MPH....AND SMALL HAIL. THIS STORM IS LOCATED OVER THE 
MARICOPA LA PAZ COUNTY LINE AT MILE POST 69 ON INTERSTATE 10...AND 
MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347
TIME...MOT...LOC 0149Z 241DEG 19KT 3358 11331

$$

MEYERS
2 follow-up statements
295 
WWUS55 KPSR 170217
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
717 PM MST THU AUG 16 2012

AZC012-013-170230-
/O.CON.KPSR.SV.W.0034.000000T0000Z-120817T0230Z/
LA PAZ AZ-MARICOPA AZ-
717 PM MST THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR WEST CENTRAL MARICOPA AND EAST CENTRAL LA PAZ COUNTIES...

AT 710 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM PRODUCING HEAVY RAINFALL. THIS STORM IS 
LOCATED NEAR THE MARICOPA LA PAZ COUNTY LINE JUST NORTH OF 
INTERSTATE 10 AT THE SALOME HIGHWAY JUNCTION...AND MOVING NORTHEAST 
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL CONTINUE TO DRIFT NORTHEAST OVER THE 
BIG HORN MOUNTAINS AND OTHER RURAL AREAS OF THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347
TIME...MOT...LOC 0213Z 241DEG 19KT 3364 11318

$$

MEYERS
156 
WWUS55 KPSR 170232
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
732 PM MST THU AUG 16 2012

AZC012-013-170239-
/O.EXP.KPSR.SV.W.0034.000000T0000Z-120817T0230Z/
LA PAZ AZ-MARICOPA AZ-
732 PM MST THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA AND EAST
CENTRAL LA PAZ COUNTIES EXPIRED AT 730 PM MST...

THE STORM THAT PROMPTED THE WARNING HAS SINCE WEAKENED AND MOVED 
NORTH OF THE AREA. THE THUNDERSTORM CONTINUES TO PRODUCE HEAVY 
RAINFALL AND RUNOFF WILL ACCUMULATE IN NORMALLY DRY WASHES AND LOW 
WATER CROSSINGS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3383 11307 3363 11293 3344 11335 3363 11347
TIME...MOT...LOC 0229Z 241DEG 19KT 3368 11309

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 5:55 PM MST, 55 minutes earlier.

Area forecast discussion, Aug 16, 5:55 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
555 PM MST THU AUG 16 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
AN INCREASE IN MONSOON MOISTURE WILL ALLOW FOR A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK WITH BEST CHANCES THE
REST OF TODAY AND FRIDAY. WITH THE INCREASE IN MOISTURE...COOLER
TEMPERATURES ARE EXPECTED...BUT LIKELY REMAIN NEAR OR ABOVE THE 100
DEGREE MARK THROUGH NEXT WEEK.

&&

.DISCUSSION...
A POTENTIALLY ACTIVE MONSOON DAY MAY TURN OUT TO BE LESS ACTIVE THEN
PREVIOUSLY THOUGHT DUE TO THE LACK OF SUFFICIENT HEATING. AMPLE
MOISTURE IS NOW IN PLACE WITH PRECIPITABLE WATER VALUES IN A RANGE
OF 1.6 TO 2.2 INCHES WITH THE GREATEST MOISTURE AVAILABLE OVER THE
YUMA AREA. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS IN SOUTHEAST
CALIFORNIA IS SLOWLY WEAKENING AND MOVING TO THE NORTHWEST AND
EXPECTING THESE STORMS TO NOT LAST THROUGH THE AFTERNOON. THESE
STORMS FIRED ALONG A MOISTURE GRADIENT WITH A WEAK INVERTED TROUGH
AND 30 KNOT 300MB JET SUPPORT. THE LACK SURFACE HEATING SHOULD
LIMIT STORM COVERAGE...BUT HEAVY RAINFALL WILL REMAIN A THREAT DUE
TO SLOW MOVING STORMS. AREAS ACROSS SOUTHERN ARIZONA ARE SLOWLY
SEEING SOME STORMS FIRE WHERE BREAKS IN THE CLOUDS LASTED LONG
ENOUGH TO DESTABILIZE THE ATMOSPHERE. TWO MCVS CAN BEEN SEEN ON
SATELLITE/RADAR...ONE OVER PIMA COUNTY AND ONE OVER PINAL COUNTY.
THE PIMA COUNTY MCV IS SUPPORTING SOME DEVELOPING STORMS WHERE THERE
WAS ENOUGH EARLIER SUNSHINE. THESE STORMS WILL LIKELY IMPACT AREAS
ACROSS SOUTHERN MARICOPA COUNTY AND INTO YUMA COUNTY LATER THIS
AFTERNOON. THE PINAL COUNTY MCV IS ENTRENCHED IN CLOUDINESS AND IT/S
DOUBTFUL WHETHER IT WILL HAVE ANY STORMS TO SUPPORT THIS AFTERNOON.
DUE TO THE VAST AMOUNTS OF CLOUD COVER...HAVE LOWERED POPS SLIGHTLY
FOR THIS AFTERNOON AND EVENING. SHOULD STILL SEE SOME STORMS
TODAY...BUT WILL PROBABLY BE MORE SCATTERED AND MANY AREAS WILL STAY
DRY. TEMPERATURES HAVE STRUGGLED TODAY WITH MANY LOCALES BARELY
REACHING THE MIDDLE 90S. OVER THE NEXT DAY OR TWO...CLOUD COVER WILL
CONTINUE TO PLAGUE THE AREA WITH LITTLE DIURNAL SWING EXPECTED.
OVERNIGHT LOWS SHOULD BE IN THE MID 80S UNLESS WIDESPREAD RAINFALL
OCCURS AND HIGHS FRIDAY WILL LIKELY AGAIN BE BELOW 100 ACROSS THE
LOWER DESERTS.

LITTLE CHANGE IS EXPECTED INTO THE WEEKEND AS MONSOONAL MOISTURE
PERSISTS WHILE THE UPPER HIGH SHIFTS SOUTHWARD OVER NORTHERN MEXICO.
THIS WILL BRING NORTHWESTERLY UPPER FLOW...BUT LOW AND MID LEVEL
FLOW WILL CONTINUE TO BE OUT OF THE EAST. DIFFICULT TO PICK OUT A
DAY WHERE STORM CHANCES WILL BE HIGHER AS IT WILL DEPEND ON PREVIOUS
DAYS CONVECTION AND IF ANY SMALL WAVES THAT PASS THROUGH THE REGION.
UPPER LEVEL SUPPORT WILL DECREASE STARTING FRIDAY AS THE UPPER JET
LIFTS NORTH AND WEAKENS. POPS WILL GRADUALLY DECREASE FRIDAY INTO
THE WEEKEND WITH THE DECREASING UPPER SUPPORT AND SLIGHTLY DRIER AIR
ABOVE 500MB WORKING IN FROM THE NORTHWEST. SLIGHT CHANCE POPS WILL
GENERALLY BE THE RULE FOR THIS WEEKEND WITH CHANCE POPS OVER THE
HIGHER TERRAIN IN GILA COUNTY. THE TEMPERATURE FORECAST REMAINS A
TRICKY ONE DUE TO THE STORM CHANCES. HAVE LOWERED HIGHS SLIGHTLY ON
FRIDAY AND WITH LITTLE CHANCES SATURDAY AND SUNDAY. EXPECTING HIGHS
TO REMAIN BELOW NORMALS WITH A GRADUAL UPTICK IN TEMPERATURES
STARTING SUNDAY INTO EARLY NEXT WEEK UNDER EXPECTED DECREASING CLOUD
COVER.

NO MAJOR CHANGES SEEN THROUGH NEXT WEEK AS LONG RANGE MODELS ARE IN
DECENT AGREEMENT KEEPING THE UPPER RIDGE PARKED OVER THE DESERT
SOUTHWEST. MODELS CONTINUE TO SHOW A DECENT TROUGH PROGRESSING
THROUGH NORTHERN CALIFORNIA NEXT WEDNESDAY...BUT THEN RIDING AROUND
THE UPPER RIDGE INTO THE NORTHERN ROCKIES LATE NEXT WEEK. SHOULD SEE
STORMS CHANCES NEARLY EVERY DAY THROUGH LATE NEXT WEEK...BUT MODELS
SHOW NO SIGNIFICANT TROUGHS TO INDICATE ANY REALLY ACTIVE MONSOONAL
DAYS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
AT 23Z...CONVECTION REMAINS WELL REMOVED FROM CNTRL ARIZONA AND
PHOENIX AREA TERMINALS...AND HAVE ALREADY PREVIOUSLY REMOVED VCTS
MENTION UNTIL LATER IN THE EVENING. STORMS SOUTH AND WEST OF KGBN
ARE SLOWLY PROPAGATING NORTHWEST...WHILE OUTFLOW FROM STORMS NORTH
OF THE MOGOLLON RIM SINKS SOUTH. ALTHOUGH INSTABILITY IS NOT
OVERWHELMING...MODELS SUGGEST CONVECTION FORMING IN THE VALLEY LATER
IN THE EVENING. OTHERWISE...HAVE ADDED A VCSH MENTION TOWARDS 12Z AS
UVV AND MIDLEVEL SATURATION SHOULD ALLOW FOR SCT SHOWERS. CONVECTION
MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY AFTERNOON...HOWEVER
CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF PACKAGE.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THUNDERSTORMS ACROSS THE INTERNATIONAL BORDER WERE STRUGGLING TO
MOVE NORTH...AND HAVE ONLY INCLUDED A BRIEF VCTS MENTION AT KIPL.
MORE LIKELY SCT SHOWERS WILL AFFECT SOUTHEAST CALIFORNIA LATER THIS
EVENING. WITH A MID/UPPER LEVEL BROKEN DECK PERSISTING INTO FRIDAY.
ADDITIONAL CONVECTION MAY BE POSSIBLE LATE IN THE PERIOD FRIDAY
AFTERNOON...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THIS TAF
PACKAGE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
MONSOON MOISTURE WILL CONTINUE TO LINGER OVER THE REGION...KEEPING A
THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY...
MINIMUM RELATIVE HUMIDITIES WILL BE IN THE THIRTIES ACROSS THE
LOWER DESERTS AND NEAR 40 PERCENT ACROSS SOUTHERN GILA COUNTY. HIGH
TEMPERATURES WILL BE NEAR NORMAL THE ENTIRE PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...MO
FIRE WEATHER...MCLANE
Hazardous weather outlook, Aug 16, 4:55 AM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
455 AM MST THU AUG 16 2012

AZZ020>023-025>028-CAZ031>033-171400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
455 AM MST THU AUG 16 2012 /455 AM PDT THU AUG 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER
DESERTS. THE PRIMARY HAZARDS ARE GUSTY WINDS...AREAS OF BLOWING
DUST...AND PERIODS OF HEAVY RAINFALL AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...BLOWING DUST...PERIODS OF HEAVY RAIN...AND CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-171400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
455 AM MST THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-171400-
JOSHUA TREE NATIONAL PARK-
455 AM PDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS
ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH
FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. DAILY HAZARDS WILL INCLUDE
GUSTY WINDS...PERIODS OF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 16, 1:28 PM MST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
128 PM MST THU AUG 16 2012

CAZ031-032-162115-
RIVERSIDE CA-
128 PM PDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 215 PM PDT

AT 121 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NICHOLLS WARM SPRINGS...MOVING NORTHWEST AT
10 MPH.

LOCALLY DENSE BLOWING DUST IS POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   NICHOLLS WARM SPRINGS...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3370 11511 3389 11489 3359 11458 3346 11473
TIME...MOT...LOC 2029Z 133DEG 10KT 3359 11474

WATERS
Special weather statement, Aug 16, 4:35 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST THU AUG 16 2012

CAZ033-170015-
IMPERIAL CA-
435 PM PDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 515 PM PDT

AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLASTER CITY...MOVING NORTHWEST
AT 5 MPH.

WIND GUSTS UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  STATE ROUTE 98 IN RURAL SOUTHWESTERN IMPERIAL COUNTY...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3281 11585 3269 11568 3263 11574 3262 11596
      3265 11602
TIME...MOT...LOC 2334Z 122DEG 6KT 3266 11581

MEYERS
Special weather statement, Aug 16, 6:16 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
616 PM MST THU AUG 16 2012

AZZ021-022-170200-
LA PAZ AZ-MARICOPA AZ-
616 PM MST THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 700 PM MST

AT 612 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF SALOME...MOVING NORTHEAST
AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TONOPAH...AND INTERSTATE 10 IN EASTERN LA PAZ AND WESTERN
  MARICOPA COUNTIES...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3377 11317 3370 11309 3352 11286 3343 11287
      3345 11357 3367 11365
TIME...MOT...LOC 0114Z 241DEG 19KT 3358 11337

MEYERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:16 PM MSTSpecial Weather StatementPSR44 min
Aug 16, 6:43 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma106 min
Aug 16, 7:08 PM MSTFlash Flood WarningPSRLa Paz, Maricopa2 hr
Aug 16, 8:25 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa110 min
Aug 16, 9:02 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Aug 16, 11:10 PM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 16, 11:29 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Aug 16, 11:41 PM MSTFlash Flood WarningPSRMaricopa3 hr
Aug 17, 12:54 AM MSTAreal Flood AdvisoryPSRLa Paz, Yuma111 min
Aug 17, 1:14 AM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 17, 2:43 AM MSTAreal Flood WarningPSRMaricopa4 hr
Aug 17, 6:26 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Aug 17, 11:16 AM MSTAreal Flood AdvisoryPSRMaricopa119 min
Aug 17, 11:42 AM MSTFlash Flood WarningPSRMaricopa2 hr
Aug 17, 11:59 AM MSTBlowing Dust AdvisoryPSR2 hr
Aug 17, 12:25 PM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Aug 17, 2:45 PM MSTBlowing Dust AdvisoryPSR91 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.